Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 107, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 8, 2003, 11:17 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2003, 11:17 PM CDT (04:17 UTC)
- Expired
- Aug 9, 2003, 12:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:45 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 8, 6:45 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 645 PM CDT FRI AUG 8 2003 UPDATED ZONES TO REFLECT SHORT TERM POPS ACROSS THE AREA. NUMEROUS OUTFLOW BOUNDARIES ARE PROVIDING ENOUGH LIFT TO TRIGGER SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY IN THE SOUTHERN TEXAS PANHANDLE THIS EVENING. HIGHER DEWPOINTS ARE BEING ADVECTED FROM THE EAST WHICH MAY KEEP CONVECTION GOING A LITTLE PAST SUNSET BEFORE CONDTIONS BECOME MORE STABLE. AROUND MIDNIGHT IS WHEN THE SECOND ROUND OF CONVECTION IS STILL EXPECTED TO MOVE ACROSS THE AREA. HENNIG PREVIOUS DISCUSSION... 210 PM CDT FRI AUG 8 2003 PRIMARY CONCERN IS FOR ORGANIZED CONVECTION TONIGHT WITH LOCALLY HEAVY RAINFALL. MORNING MODEL SUITE CONTINUED THEME FOR FAVORABLE MCS DEVELOPMENT OVER THE NORTHERN AND EASTERN PANHANDLES DURING THE OVERNIGHT HOURS. THIS AFTERNOON...CONDITIONS WERE ALSO POINTING TOWARD THE LIKELIHOOD FOR ORGANIZED STORMS WITH SURFACE DEW POINTS SURGING INTO THE MID 60S OVER PARTS OF THE NORTHERN PANHANDLES. WEAK SURFACE LOW LOCATED BETWEEN GUYMON AND SPEARMAN PER LATEST SURFACE ANALYSIS WITH DECENT CONVERGENCE NOTED IN THE LOW LEVEL WIND FIELD. INCREASING LOW LEVEL INSTABILITY IS APPARENT THIS AFTERNOON WITH CAPE VALUES AROUND 2000 J/KG AND LI/S AROUND MINUS 6 DEGREES. PRECIPITABLE WATER VALUES SURGE TO NEARLY 2.0 INCHES BY 12Z SATURDAY OVER THE FAR EASTERN ZONES. HAVE TO AGREE WITH HPC OUTLOOK FOR ISOLATED EXCESSIVE RAINFALL MAINLY NORTH OF A DALHART TO CHILDRESS LINE. SO WILL MENTION LOCALLY HEAVY RAINFALL TONIGHT. HAVE LOWERED MAX TEMPS INTO THE LOWER TO MID 90S SATURDAY. WEAK COOL SURGE EXPECTED IN THE WAKE OF OVERNIGHT MCS DEVELOPMENT. FCSTID = 13 AMARILLO 69 92 68 100 / 30 20 10 00 BEAVER 70 92 70 101 / 60 30 10 00 BOISE CITY 64 91 67 96 / 60 10 20 00 BORGER 73 92 72 100 / 50 20 10 00 BOYS RANCH 67 91 69 100 / 20 20 10 00 CANYON 69 92 68 100 / 30 20 10 00 CLARENDON 71 93 72 101 / 50 30 10 00 DALHART 65 91 67 98 / 60 10 20 00 GUYMON 70 91 69 100 / 60 30 10 00 HEREFORD 70 92 68 100 / 20 10 20 00 LIPSCOMB 68 92 70 101 / 60 30 10 00 PAMPA 68 92 70 101 / 50 30 10 00 SHAMROCK 67 93 70 101 / 60 30 10 00 WELLINGTON 71 93 72 102 / 60 30 10 00 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, Aug 8, 1:00 PM CDT, 10 hours 17 minutes before
OKZ001>003-TXZ001>020-091100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS WHICH FORM MAY PRODUCE WINDS UP TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL...ESPECIALLY NORTHEAST OF A LINE EXTENDING FROM KENTON OKLAHOMA TO CLARENDON TEXAS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ANDRADE
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.